Favor

Discussion in 'General Parenting' started by ML, Dec 11, 2010.

  1. ML

    ML Guest

    Sometimes my posts get muddied by a whole bunch of free flowing thoughts that obscure the main point, which in my most recent post was for feedback regarding clonidine. I really need to know if anyone has had the experience of weening and how it went. I know I didn't exactly make that clear in my post but if anyone can share some perspective I would appreciate it. Thanks.

    And thanks for those who did provide input, I appreciate it.
     
  2. DDD

    DDD Well-Known Member

    Years ago we weaned difficult child off this medication. For us it went well. It was not the right medication for him. Finding the correct medications is a difficult job and having a psychiatrist you trust makes it doable. For sure, there is no rushing it. DDD
     
  3. ML

    ML Guest

    Thanks DDD. The main reason this is weighing on me is that since he's been down the morning dose he's had a couple of bad weeks in school. I asked the teacher to be patient with us for a few weeks and if in January he's not back up to par will consider adjusting back up. Thanks for sharing!
     
  4. HaoZi

    HaoZi Guest

    If memory serves it's a short-acting medication, it's his body adjusting to not depending on it that will take the time. January sounds like a good plan and adjustment period.
     
  5. gcvmom

    gcvmom Here we go again!

    It IS short acting. I don't think you'll have much of a problem taking him off it over a period of a few days. Case in point, difficult child 1 is new to taking this medication and he's supposed to get 1/2 tab at 3pm and 1 tab at bedtime. I consistently forget to give him the 3pm dose because it is so foreign to our established medication dosing patterns, and I have yet to see any negative consequence from this dose skipping.

    Hope that helps.
     
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    difficult child has been on this medication for a long time. It's the only thing he can take to help with his ADHD part of him since the Bipolar is aggravated by stims. He takes 1/2 a pill 3 times a day and sometimes we give him more (prn). Once when he was in the hospital they took him off it because they wanted to try a medication that he couldn't have with the Clonidine. He was so super hyper that after about 8 hours they decided to put him right back on it.

    There have been occasional times when difficult child has missed a dose and other than an increase in hyperactivity he hasn't had any side effects. However, from what I've read they do say not to stop it cold turkey due to it being a blood pressure medication.
     
  7. ML

    ML Guest

    Ok, ladies. I feel better. Gracias. We'll decide in Jan. Hugs xoxo
     
  8. Star*

    Star* call 911........call 911

    When Dude went ON this (oh so many years ago) they put him on such a high dose to get him to sleep I had to use a mirror under his nose to see if he was breathing. Scared me to death.

    When they took him OFF this medication, because he wet the bed he was out so cold at night - it didn't have much of an adverse effect, but it DID cause him to have migraines for about three days. Unsure if that was from migraines he still suffers from or loss of the medication in his bloodstream.

    My .05 worth. However - once off it? He hasn't slept at night since. Then again - studys recently show that night owls are more intelligent - so go figure.
     
  9. ML

    ML Guest

    Thanks Star. For sure, when manster has missed a night time dose he doesn't sleep at all. I am considering breaking up the night time dose however because how he does in school is so important. Over the holiday I may experiement by dividing up that nighttime dose to .5 in the am and 1mg at night and see how he does. That way if he doesn't get as much sleep he'll be home.
     
Loading...